71673members
375970posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Arimidex and headaches

6 REPLIES 6
ForumMember
Member

Re: Arimidex and headaches

Hi Claire

I can totally understand how you are feeling - it can't be easy knowing what decision to make for the best.

I discussed my headaches with my GP and she, like me, believes that they are down to the Arimidex. I had a brain scan back in October 2006 and all was clear, so I guess it is just something to add to the 'live with it' list.... I am back with my Onc in April, so will mention it him then although I am convinced it's Arimidex related.

I am sorry to hear that you have already tried the other AI's no to no avail - I have to say that I was on Tamoxifen for a year before a full hysterectomy and oopherectomy in March last year. The side effects of Tam (for me) were just as gruelling as the Arimidex, but without the menopausal symptoms too.

I really do wish you all the best with your decision making - it's not easy, but I am sure you will make the right decision for you in the end.

Take care of yourself and thanks again for your help

Love
Fi
XXX

skimum
Member

Re: Arimidex and headaches

Hi Fi and Anthi,

Fi I completely agree.......I want to give myself the best possible chance, I've got 2 children - 17 and 11 years old and I want to be around for them for as long as possible. I've been told by my Onc that it would be very very unwise to take nothing at all, so I've got to decide what to do......I see him again, to get some results of a scan and bloods and to discuss this in a couple of weeks.
Anthi I've tried the other 2 AI's and didn't get on any better with them.....in fact it was worse. My Onc has suggested trying tamoxifen but the branded Nolvadex which in his experience seems to have fewer side effects......also as I have developed osteopenia since taking arimidex this would help my bones. I know this sounds ridiculous but if I were to put on loads of weight on tamoxifen I just couldn't stand it.
I feel like I'm stuck between a rock and a hard place.
Love
Claire x

ForumMember
Member

Re: Arimidex and headaches

Hi Anthi

Thanks for the pointer - I will talk to my onc at my next appointment.

Thanks again to you and to Claire

Best wishes to you both

Fi X

Anthi
Member

Re: Arimidex and headaches

Hello Fi and Claire

Why not ask if you can try one of the other aromatase inhibitors. I've been on Aromasin since last July. I do have some side effects - mainly dreadful hot flushes and sweats - but on the whole it's not too bad.
Good luck
Anthi x

ForumMember
Member

Re: Arimidex and headaches

Hi Claire - huge thanks for coming back tome. I am sorry to hear that you have been feeling pretty bad with the headaches - I know how you feel and mine haven't been going on for as long as yours. It gives me a little confidence knowing that yours have almost stopped since you stopped taking the Arimidex - will you be able to stay off it? I am frightened to come off it as I have two small children and want to give myself all the help I can to be around for them for a long while yet..

I shall certainly mention it to my GP this week and I'm sure she will agree with you. I think this sounds like it may be just another one to add to the list of 'something else to live with' but it would be better to know that rather than to constantly wonder about that little nagging voice on my shoulder eh?

Many, many thanks Claire, you have helped me enormously. I hope you manage to find a way to manage your headaches - especially if you 'have to live with them'.

Kindest reagrds and thanks again

Fi
X

skimum
Member

Re: Arimidex and headaches

Hi Fi,

Sorry to hear that you've developed headaches recently........the same thing happened to me, I'd been on arimidex since may 06, with all the usual side effects, and then october last year developed headaches. I had them all day, everyday, I would wake up with a headache, painkillers took the edge off but didn't get rid of it.

I mentioned it to my surgeon at a routine appointment, by this time it had been going on for 5 weeks, and she arranged a brain scan. The scan was NORMAL.....hurrah but the headaches continued.

When I saw my Onc recently I mentioned headaches and he confirmed that they are indeed an uncommon side effect of arimidex. I've been feeling pretty cr*p recently and he advised me to come off arimidex for a month and see how I feel. I've been off it 8 days and the headaches have almost gone!

HOWEVER I think it's always wise to get things that don't resolve within a couple of weeks checked out......I'm sure that your GP will feel the same.
Hope this helps.
Claire x

ForumMember
Member

Arimidex and headaches

Hi all. It's been a while since I last posted on this site and here I am once again asking for some views/advice etc please?

I have been on Arimidex since March 07 with lots of the usual side effects - joint pain, nausea etc. However, for the last 16 days I have had the most enormous and horrid headache. It is with me at all times, and the usual pain killers only just take the sharp edge off it, but the main 'ache' is still there.I had my eyes checked yesterday as I was kind of hoping it may be my prescription for my specs may need to be changed - but no, my eyes are all ok as they are.

I have only just been dropped onto 6 monthly appointments after 2.5 years of scans, treatments etc and I am so enjoying the time away from the hospital. My onc told me at my last appt that if I have any 'odd' symptoms or 'unusual happenings' going on with my body, and if they last for more than 2 weeks, then I should mention it to 'someone'. I am loathe to call the hospital as I really don;t want to have to go back before my 6 months is up. Strange, I know, but I am soooo enjoying the break and I really will try anything to keep to my 6 monthly appts now that I have got them.

I have studied the leaflet about the Arimidex and it does say that headaches can be a side effect - can the side effect take 10 months to appear?

Unfortunately I have a very doom and gloom panicker as a husband who has already started to mention reoccurence etc and I can't believe that I am actually starting to let it get to me.

Has anyone else suffered with headaches? I would really welcome any views or comments please? I am seeing my GP next week and thought I would mention it to her and see what she says - she's great and is very rational about things, which is good by me.

If you feel that you may be able to help, I would love to hear from you please?

Best wishes to all and thanks, in anticipation

Fi
X